Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 17, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 25, 2017, 5:10 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2017, 5:10 PM EDT (21:10 UTC)
- Expired
- Mar 26, 2017, 3:52 AM EDT
- In force
- 11 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
841 WHUS72 KKEY 252110 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 510 PM EDT SAT MAR 25 2017 GMZ052>055-072>075-260300- /O.EXP.KKEY.SC.Y.0016.000000T0000Z-170325T2100Z/ /O.NEW.KKEY.SC.Y.0017.170325T2110Z-170326T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 510 PM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS WILL CONTINUE ON THE FLORIDA STRAITS INTO TONIGHT. * WAVES/SEAS...SEAS OF UP TO 7 FEET WILL CONTINUE IN PORTIONS OF THE GULF STREAM WITHIN THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033-034-042>044-252215- /O.EXP.KKEY.SC.Y.0016.000000T0000Z-170325T2100Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 510 PM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DECREASED. $$ DAF
2 follow-up statements
601 WHUS72 KKEY 260203 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1003 PM EDT SAT MAR 25 2017 GMZ052>055-072>075-260900- /O.EXT.KKEY.SC.Y.0017.000000T0000Z-170326T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1003 PM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS WILL CONTINUE ON THE FLORIDA STRAITS MOST OF TONIGHT. * WAVES/SEAS...SEAS OF UP TO 7 FEET WILL CONTINUE IN PORTIONS OF THE GULF STREAM WITHIN THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
121 WHUS72 KKEY 260752 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 352 AM EDT SUN MAR 26 2017 GMZ052>055-072>075-260900- /O.CAN.KKEY.SC.Y.0017.000000T0000Z-170326T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 352 AM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR THE FLORIDA STRAITS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 2:46 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 25, 2:46 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Key West FL 246 PM EDT Sat Mar 25 2017 .DISCUSSION...In the middle to upper level(700-200 mb), latest available model streamline analysis overlaid on top of satelitte imagery as of 200 pm, depict a well defined cold core cyclone over Central Missouri. This system separates a strong northern and southern stream jet, with a 75 to 100 knot jet at 250 mb rounding the base of this system across the North Central Gulf of Mexico, then arcing northeastwards to North Carolina. Downstream of that, the axis of a regional scale warm middle and upper ridge pokes northeastward to near 34 North 73 West from Western Cuba. And east of that, there is a well defined middle and upper level trough with its axis from near 32 North 68 West southwest to near the Windward Passage. At the surface and in the lower to middle levels(Surface to 700 mb), Latest satelitte imagery overlaid with marine and land surface observations and analysis as of 200 pm, details the center of a 1030 mb anticyclone is near 34 North and 65 West with the western periphery of this surface ridge across South Carolina. The Florida Keys are beneath the southwestern periphery of this ridging, with moderate to fresh east winds continuing to blow across the islands and surrounding waters this afternoon. .CURRENTLY...As of 200 pm, skies are mostly sunny across the islands and adjoining waters. Temperatures across the islands are in the lower 80s with dewpoints in the middle 60s. Key West and Miami radars do not detects any echoes attm. C-man stations along the Florida Reef are registering east winds at 15 to 20 knots and gusty, near 15 knots in Florida Bay and at Smith Shoal Light. .SHORT TERM...Tonight thru Monday Night, A fairly typical benign weather pattern is in store for us as we finish the last week of March. Stronger ridging out over the West Central Atlantic extending into the Southeastern United States will gradually weaken tonight through Monday Night. The aforementioned middle and upper trough now located north of Hispaniola in combination with a stalling frontal boundary will allow for development of a gale center/strong non tropical low tonight through Sunday night, then moving about 500 nm north of Puerto Rico by Monday Night. As a result, moderate to fresh breezes again tonight, will slacken to gentle to moderate breezes Sunday thru Monday Night, given the loosening of the MSLP gradient. After a very slight chance of showers again tonight, any chance for remain has been removed from the grids thereafter. Highs in the lower to middle 80s with lows near 70. && .LONG TERM...Tuesday thru Saturday, A weak broad high is progged to set up over the Florida Peninsula during Tuesday and Tuesday night. The system strengthens only slightly for Wednesday through late in the week. Little moisture is available for the chance for rain for Tuesday through Thursday Night, with highs in the mid 80s and lows near 70. Another system is progged to move through the Tennessee Valley for Friday thru the weekend, which will increase local winds given convergence and increase lower to middle level moisture. For now just have isolated showers, a dime pop for just showers attm for Friday thru Saturday, but a cold middle level system also in tandem with this low at 500 mb at this particular track usually introduces sufficient dynamics for at least isolated thunderstorms given chilling of mid levels and associated instability. Will wait and see if these indications continue. High in the mid 80s and lows in the lower to mid 70s. && .MARINE...SCA will continue across the Florida Straits thru the evening, with SCEC conditions across the rest of the waters, except maybe Florida Bay and nearshore waters north of the Middle and Lower Keys. Winds and Seas should be below headline or advisory criteria for Sunday through Thursday Night. && .AVIATION...VFR conditions will prevail at the island terminals tonight. Surface winds will be out of the east at 10 to 15 knots and gusty, relaxing later in the afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Key West 73 83 72 83 / 10 - - - Marathon 72 83 71 84 / 10 - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory thru this evening for GMZ052>055- 072>075. && Public/Marine...Futterman Aviation/Nowcasts....11 Data Collection......Vickery Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 25, 5:00 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 500 AM EDT Sat Mar 25 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 500 AM EDT Sat Mar 25 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory remains in effect for the Straits of Florida, Hawk Channel, and the extreme southeast Gulf waters today for sustained east winds of near 20 knots and seas up to 7 feet. No hazardous weather is expected at this time for tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time for Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KN
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.